Share this on:
 E-mail
17
VIEWS
2
COMMENTS
 
SHARES
About this iReport
  • Not verified by CNN

  • Click to view mintaroo's profile
    Posted May 29, 2014 by
    mintaroo
    Location
    Mount Vernon, Washington

    More from mintaroo

    Spice or K2

     
    Synthetic marijuana is a designer drug in which herbs, incense or other leafy materials are sprayed with lab-synthesized liquid chemicals to mimic the effect of tetrahydrocannabinol (THC), the psychoactive ingredient in the naturally grown marijuana plant (cannabis sativa). Synthetic marijuana, also known by the name of “Spice” or “K2” first became available in the U.S. in 2008. By:neogen dotcomtoxicology


    The synthetic concoction is said to be behind the death of a teenager in Alaska, who used the drug minutes before he died. Manufacturers of Spice frequently change its ingredients, which are sprayed with dried plant material and packaged as a form of incense — making it a legal but deadly substitute to marijuana.
    written by Michal Walsh NYTIMES

    When it comes to spice, you really don’t know what exactly is in the mix—many different ingredients have been found that have a high potential for abuse.1 The inconsistency and variability of ingredients can lead to unexpected harm to your body and brain.2 People taken to emergency rooms or Poison Control Centers have symptoms that include rapid heart rate, vomiting, agitation, confusion and hallucinations. The drug has also been linked to acute kidney injuries, which left untreated, can lead the kidneys to shut down.
    Filling your body with unknown substances can have severe consequences. New risks have continued to emerge – including signs of withdrawal and addiction – however, it’s not yet known how the synthetic cannabinoids and other ingredients in spice may affect you down the line.

    By. Above the influence

    Many small shops carry the "spice" available under labels of incense

    availability is easier than candy.



    My story: My very dear child ,age 14 , was at a friends home before school and had some last week. He got a migraine from it and ended up acting out like he was possessed. he ended up in the hospital and he also has mental illness which exacerbated his illness .

    I am asking more actively that folks demand the stuff being taken off the shelves . It is deadly for regular kids and kids with problems.

    I had no idea about this stuff until the doctors educated me on it and I researched it. My child was in the hospital for 5 days.

    I absolutely thank the medical staff , school staff and police department for all their help in this very hard situation.




    What do you think of this story?

    Select one of the options below. Your feedback will help tell CNN producers what to do with this iReport. If you'd like, you can explain your choice in the comments below.
    Be and editor! Choose an option below:
      Awesome! Put this on TV! Almost! Needs work. This submission violates iReport's community guidelines.

    Comments

    Log in to comment

    iReport welcomes a lively discussion, so comments on iReports are not pre-screened before they post. See the iReport community guidelines for details about content that is not welcome on iReport.

    Add your Story Add your Story